MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C25
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the little metallic piece at the device's tip used to hold the blade broke.Use of another device to complete the procedure.No patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2024.D4 batch #: a9dz5g.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the top of the i-blade lower tip broken off and it was returned.No damage to the jaw was noted.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a9dz5g, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/22/2024.Corrected data: d4 udi #.

Brand Name
ENSEAL G2 CURVED JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19621009
Report Number3005075853-2024-04760
Device Sequence Number8084695
Product Code GEI
UDI-Device Identifier10705036014133
UDI-Public(01)10705036014133(11)230920(17)280831(10)A9DZ5G(21)23262-0036
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2C25
Device Lot NumberA9DZ5G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown